Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 26, 2012, 12:25 PM PDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 12:25 PM PDT (19:25 UTC)
- Expired
- Aug 26, 2012, 1:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 176 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS85 KLKN 261925 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1225 PM PDT SUN AUG 26 2012 NVZ039-262015- SOUTH CENTRAL ELKO COUNTY NV- 1225 PM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 115 PM PDT... AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTHEAST OF CLOVER VALLEY...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL CENTRAL ELKO COUNTY... RURAL EASTERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4090 11477 4083 11449 4051 11466 4057 11489 TIME...MOT...LOC 1925Z 198DEG 17KT 4062 11474 $$ PJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:36 AM PDT, 9 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 2:36 AM PDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT SUN AUG 26 2012 .SYNOPSIS...EXPECT ISOLATED SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE FORECAST AREA TODAY...WITH MOSTLY SUNNY SKIES IN THE WEST AS MUCH DRIER AIR BEGINS TO FILTER IN. BREEZY AFTERNOON WINDS OF 10-15 MPH WITH GUSTS TO 25 MPH ARE POSSIBLE. MOSTLY SUNNY ALL AREAS TOMORROW WITH CONTINUED BREEZY CONDITIONS. TEMPERATURES WILL BE AT OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM...TODAY THROUGH MONDAY. SKIES ARE PARTLY TO MOSTLY CLOUDY THIS MORNING ACROSS THE FORECAST AREA. WEAK ECHOS CAN BE SEEN IN HUMBOLDT COUNTY...WITH A LONE CELL MOVING NORTHWARD IN CENTRAL LANDER COUNTY. FURTHER EAST AND SOUTH...A THUNDERSTORM DEVELOPED NEAR ELY AND DROPPED A QUICK HALF INCH OR SO IN A SHORT AMOUNT OF TIME. MODELS ARE SHOWING A LARGE UPPER TROUGH OFF THE COAST OF THE NORTHWEST PACIFIC ALONG WITH A RIDGE OVER NEW MEXICO AND COLORADO. A WEAK SHORTWAVE TROUGH CAN BE SEEN MOVING THROUGH THE FLOW INTO CALIFORNIA. THROUGH THE DAY...EXPECTING ISOLATED CONVECTIVE ACTIVITY TO DEVELOP IN THE EASTERN HALF OF THE FORECAST AREA...EAST OF A TUSCARORA-ELKO-EUREKA LINE. MODELS DEPICTING SURFACE WINDS INCREASING WITH AREAS SEEING 10-15 MPH WITH GUSTS TO 25 MPH. GIVEN THE SLIGHTLY SLOWER WIND SPEEDS...HAVE CANCELED THE FIRE WEATHER WATCH. WITH THE SOUTHWEST FLOW DEVELOPING...A DRIER AIR MASS WILL START TO FILTER IN AND SLOWLY PUSH MOISTURE OUT OF THE AREA FROM WEST TO EAST. ON MONDAY...A VERY TIGHT MOISTURE GRADIENT WILL SET UP OVER THE FORECAST AREA. DRY AIR WITH DEWPOINTS IN THE TEENS AND TWENTIES WILL BE PREVALENT IN THE WESTERN HALF WHILE THIRTIES WILL BE IN THE EAST...ESPECIALLY ALONG THE UTAH BORDER. BUFR SOUNDINGS AT ELY SHOW PRECIPITABLE WATER VALUES OF ROUGHLY 0.50 TO 0.60 INCHES DURING THE DAY WITH A WARM CAP ABOVE 600 MB...WHICH SHOULD INHIBIT ANY CONVECTION. COULD POSSIBLY SEE AN ISOLATED THUNDERSTORM NEAR GREAT BASIN PARK...BUT THE CHANCE IS ANTICIPATED TO BE TOO LOW AT THIS TIME TO PUT IN THE FORECAST. SURFACE WINDS WILL AGAIN INCREASE DURING THE LATE MORNING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH. AFTERNOON HIGHS WILL TYPICALLY BE AT OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. THE LONG RANGE COMMENCES WITH MODEL TO MODEL RUN CONSISTENCY WITH THE STRONG COLD CORE TROUGH OFF THE PACIFIC NORTHWEST COAST WHILE STRONG HIGH PRESSURE REMAINS ACROSS THE FOUR-CORNER STATES. THE UPPER TROUGH OFF THE COAST GRADUALLY MOVES INLAND AND WEAKENS WHILE THE UPPER LEVEL RIDGE HOLDS ACROSS THE INTERMOUNTAIN WEST DURING THE MID WEEK PERIOD. A SURFACE COLD FRONT ASSOCIATED WITH THE WEAKENING TROUGH WILL MOVE THROUGH THE GREAT BASIN WITH LITTLE IF ANY PRECIPITATION WEDNESDAY AFTERNOON/EVENING. A SOUTHWEST FLOW ACROSS THE GREAT BASIN WILL CONTINUE WITH GENERALLY DRY CONDITIONS ALONG WITH AT OR SLIGHTLY ABOVE NORMAL AFTERNOON TEMPERATURES. THE INFLUENCE OF ANOTHER TROUGH DEVELOPING OFF THE CALIFORNIA COAST IS EXPECTED TO RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS OVER EASTERN AREAS LATE FRIDAY. && .AVIATION...ISOLATED CONVECTION IS EXPECTED OVER NORTHERN AND EASTERN NEVADA IN ASSOCIATION WITH A SHORT WAVE LIFTING ACROSS THE REGION THIS MORNING. AS THIS FEATURE LIFTS NORTH INTO IDAHO...DRIER AIR WILL SEEP INTO THE REGION WITH CLEARING SKIES THIS AFTERNOON AND TONIGHT. VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS. && .FIRE WEATHER...THE FIRE WEATHER WATCH WAS CANCELED THIS MORNING AS THE NEWEST MODEL GUIDANCE SUGGESTS WIND SPEEDS AT LESS THAN CRITICAL MAGNITUDES. WINDS ARE EXPECTED TO BE FROM 10-15 MPH WITH GUSTS TO 25 MPH. LOCALLY HIGHER GUSTS TO 30 TO 35 MPH WILL BE POSSIBLE BUT ARE NOT EXPECTED TO BE WIDESPREAD ENOUGH FOR UPGRADE TO WARNING. ISOLATED MIX OF WET/DRY THUNDERSTORMS TO OCCUR THIS AFTERNOON IN THE EASTERN PART OF THE FORECAST AREA. STORM MOVEMENT WILL BE FROM SOUTH TO NORTH WITH THE THREATS OF OUTFLOWS TO 45 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. STORMS EARLIER THIS MORNING IN THE MORE MOIST AIR MASS IN ZONE 455 DISPLAYED VERY WET CHARACTERISTICS AND EXPECT THIS TO CONTINUE IN THE AFTERNOON. A MUCH DRIER AIR MASS IS EXPECTED TO FILTER IN LATER THIS AFTERNOON FROM WEST TO EAST...LEADING TO POOR OVERNIGHT RECOVERIES IN THE WEST. VERY LOW RH'S FORECAST FOR MONDAY WITH MANY AREAS SEEING THE SINGLE DIGITS OR LOW TEENS...SAVE FOR FIRE ZONE 455...WHICH COULD SEE VALUES ABOVE 20 PERCENT. WINDS TO BECOME BREEZY IN THE AFTERNOON...BUT AGAIN MODELS HAVE BACKED OFF ON THE HIGHER WIND SPEEDS...WITH LOCALLY HIGHER WINDS POSSIBLE IN THE WINDIER LOCALES. ON TUESDAY MOISTURE TRIES TO RETURN TO 455 WITH ISOLATED THUNDERSTORMS POSSIBLE. AFTER TUESDAY...MODEL SOLUTIONS BEGIN TO DISAGREE SUBSTANTIALLY FROM WEDNESDAY THROUGH THE END OF THE FORECAST PERIOD...WITH RESULTING LOW CONFIDENCE IN FORECAST DURING THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/89/89/86
Hazardous weather outlook, Aug 26, 2:02 AM PDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 202 AM PDT SUN AUG 26 2012 NVZ031-036>038-270915- NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- 202 AM PDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 10:39 AM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1039 AM PDT SUN AUG 26 2012 NVZ034-038-039-261800- SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1039 AM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 1100 AM PDT... AT 1030 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LEE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4081 11558 4065 11517 4023 11556 4032 11576 TIME...MOT...LOC 1737Z 210DEG 8KT 4046 11550 JH
Special weather statement, Aug 26, 11:32 AM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1132 AM PDT SUN AUG 26 2012 NVZ039-261900- SOUTH CENTRAL ELKO COUNTY NV- 1132 AM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL NOON PDT... AT 1129 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF RUBY VALLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL CENTRAL ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4094 11496 4072 11455 4048 11490 4056 11510 TIME...MOT...LOC 1831Z 209DEG 15KT 4060 11494 PJS
Special weather statement, Aug 26, 11:34 AM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1134 AM PDT SUN AUG 26 2012 NVZ031-034-038-039-261900- NORTHERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1134 AM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL NOON PDT... AT 1129 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF RYNDON TO 8 MILES WEST OF RUBY VALLEY...AND MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUBY VALLEY AND INTERSTATE 80... && LAT...LON 4089 11497 4066 11532 4104 11583 4140 11569 TIME...MOT...LOC 1834Z 298DEG 15KT 4114 11568 4079 11531 PJS
Special weather statement, Aug 26, 12:10 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1210 PM PDT SUN AUG 26 2012 NVZ031-038-262000- NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1210 PM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 100 PM PDT... AT 1204 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF DEETH...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... && LAT...LON 4164 11538 4141 11488 4112 11529 4126 11557 TIME...MOT...LOC 1910Z 205DEG 15KT 4125 11535 PJS
Special weather statement, Aug 26, 12:20 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1220 PM PDT SUN AUG 26 2012 NVZ033-261945- EXTREME EASTERN ELKO COUNTY NV- 1220 PM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN ELKO COUNTY UNTIL 1245 PM PDT... AT 1216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WENDOVER...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST WENDOVER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4079 11416 4077 11407 4056 11407 4061 11420 TIME...MOT...LOC 1919Z 184DEG 20KT 4065 11412 PJS
Special weather statement, Aug 26, 12:25 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1225 PM PDT SUN AUG 26 2012 NVZ039-262015- SOUTH CENTRAL ELKO COUNTY NV- 1225 PM PDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 115 PM PDT... AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTHEAST OF CLOVER VALLEY...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL CENTRAL ELKO COUNTY... RURAL EASTERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4090 11477 4083 11449 4051 11466 4057 11489 TIME...MOT...LOC 1925Z 198DEG 17KT 4062 11474 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 26, 10:32 AM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 26, 10:39 AM PDT | Special Weather Statement | LKN | 21 min | |
| Aug 26, 11:32 AM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 26, 11:34 AM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Aug 26, 12:10 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
| Aug 26, 12:20 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 26, 1:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 26, 1:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 26, 4:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 26, 4:40 PM PDT | Special Weather Statement | LKN | 35 min |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.